Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had unprotected sex, taken Levonelle. Is it possible that the pill messed up my cycle?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
My cycles are usually 28 days long and my period lasts 6-7 days. I had unprotected sex using withdrawal method, day 10 or 11 of my cycle and took levonelle pill the next day. 5 days after that I got a pretty heavy bleeding that lasted 3-4 days. So that happened 2 weeks before my normal period was supposed to come. My next period was due 7 days ago and I still wait for it to come. I did a pregnancy test earlier this week and it came out negative. Is it possible that the pill messed up my cycle that much that I will skip my period or postpone it by longer than a week?
Posted Thu, 20 Sep 2012 in Birth Control
Answered by Dr. Sree Gouri SR 24 minutes later
Thanks for the query.

levonelle is a emergency contraceptive pill which can cause menstrual irregularities as side effect,
as you took the pill in the first half of the cycle it might have preponed your periods that's why to got bleeding after 5 days,
so now as your last menstrual period changed your actual period got postponed,
so you wait for one more week possibly by that time you will get your periods,
as these are common problems with emergency pills no need to worry,
but frequent use of emergency pills are not good better to use some regular contraceptive method.
for more details:

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor